Any theories on this manic behavior?

iVillage Member
Registered: 05-27-2010
Any theories on this manic behavior?
1
Thu, 05-27-2010 - 5:02pm
I started experiencing rapid cycling about two months ago and there are a couple things I wondered if anyone had insight on.
iVillage Member
Registered: 04-27-2006
Thu, 05-27-2010 - 9:03pm

I cannot say why you decided to cheat. It can be that you felt lonely, maybe you and your man are not that intimate (not sex, but close) like holding hands, sharing feelings etc. Only you can dig down deep and maybe figure out the answer, or if you are seeing a counselor you can talk about what you did and work out why you did what you did and how you are going to handle your feelings. Like you said, you liked the attention. I am not saying it is ok to cheat, but I can see if you and your man are not as intimate, and IF the relationship is more of a routine, with little excitement, then this other man paying attention to you may have motivated you to cheat. A lot of times, not always, cheating has little to do with the person you love, such as lack of loving them, but more to do with your own feelings or insecurities. This man blowing you off has nothing to do with you not being good enough. He wanted some and he got it, now he is done. You could have a strippers body, but if he just wanted a one time things, then he is done. Continuing may make you think he wants a "relationship", and it does not sound like that is what he wants. Try not to beat yourself up, however, I do feel it may be important to work with a counselor to find out why you felt you needed the extra attention, if you feel safe doing that.

Now, about the narcotics. Are you in pain or are you using opiates to help with pain? If you are not in pain and are using them to feel better or to cope then I would suggest you get help with your use of narcotics. I cannot say you are definitely dependent on opiates, but after 20 years, I can take a good assumption that you may be, but only you can truly answer that. I am not here to label you or diagnose you.

I can tell you narcotics will influence your moods and that can be what is contributing to your mood swings and rapid cycling. I was on morphine for pain and may be going back on it. I can tell you I did have some mood swings, especially when it was close or past the time for my next dose. I know for me, fast acting pain meds, such as percocet, will give me energy. I do not feel a high, mostly because of the pain level I have, but they do give me energy and help me get moving. Slow acting pain meds do not act that way for me. Everyone has their own reason why they use any drug illegally, or take medication other then how a doc Rx'ed it. Usually, it is to cope or relieve stress, or not cope, but feel nothing. Bottom line, narcotics will effect mood. Narcotics also can deplete any antidepressant, or other meds you are talking for bipolar or depression, (if you are on any) because it effects dopamine levels.

I may be wrong, but it also sounds like you may be lonely. I am thinking about what you said about reaching out to make friends with people who are unavailable. Is it possible you want friends, but are afraid, so trying to make friends with people who are not available seems to be safe? I do not know, I am just asking to find out more and through some thoughts out to you.

Feel free to post more if you like and I will try to help. The other members here are very nice and supportive, so they may chime in also.

It took courage to come and open up. I am glad you joined us.

Take care,

     ~ Tina ~